MAUDE Adverse Event Report: SOLTA MEDICAL, INC THERMAGE CPT SYSTEM TIP; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.

SOLTA MEDICAL, INC THERMAGE CPT SYSTEM TIP; ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Model Number TTNS3.00E4-1200
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported a black dot on a thermage cpt treatment tip after starting a treatment.Once observed, the customer did not feel comfortable completing the rest of the procedure.There was no injury to the patient.The treatment tip was returned to solta for an evaluation and dielectric breakdown was observed; therefore, this meets the reportability requirements for a malfunction.
 
Additional Manufacturer Narrative
The thermage cpt tip was evaluated by service.The tip passed the flow and thermistor test; however, the tip failed the leak test and the visual inspection as dielectric breakdown and a hole in the glue was found.Functional testing was performed with no errors or issues observed.Observation of dielectric breakdown upon tip evaluation meets the definition of a reportable malfunction per solta procedure due to the propensity of tips with dielectric breakdown to cause or contribute to patient injury.The datacard log was not returned and therefore not reviewed.Solta medical has confirmed a low incidence (less than 1% of the total estimated number of treatments) of first- and second-degree patient burns associated with dielectric membrane breakdown of the membrane of the treatment tip which contacts the patient during the thermage cpt procedure.Breakdown of the membrane can cause the radiofrequency energy, delivered by the system, to focus in a small area of the membrane, rather than to be uniformly distributed over the entire membrane area.In addition to recommending frequent tip membrane inspection, solta emphasizes its recommendation to carefully monitor the condition of the patient¿s skin during treatment.In the case of a damage to membrane, the clinician may notice the onset of small burns which would be evidenced by small residual focal red marks or white spots.Should this occur, it is up to the clinician¿s professional discretion to determine whether to continue treatment after replacement of the compromised tip.Both the thermage user manual and the technical bulletin instructs the operator to inspect the treatment tips for any signs of physical damage prior, during, and after a treatment.With respect to all thermage systems clinicians should frequently inspect the tip membrane during treatment for signs of breakdown and build-up of foreign substances.With respect to the cpt system, solta recommends that a tip membrane inspection be performed at the outset of the procedure and every 50 (fifty) pulses thereafter.A review of manufacturing records showed that all requirements were met.No nonconformities or anomalies were found related to this complaint when reviewing the device history record.The lot history, trend analysis, risk analysis and directions for use review are considered acceptable, with the product performing within anticipated rates.Product evaluation confirmed the customer complaint of a black dot on the treatment tip.It is unknown how damage to the treatment tip occurred.At this time, no capa is necessary.

Brand Name
THERMAGE CPT SYSTEM TIP
Common Device Name
ELECTROSURGICAL,CUTTING & COAGULATION & ACC.
Manufacturer (Section D)
SOLTA MEDICAL, INC
11720 n creek pkwy n
ste 100
bothell WA 98011
Manufacturer (Section G)
SOLTA MEDICAL, INC
11720 n creek pkwy n
suite 100
bothell WA 98011
Manufacturer Contact
sundeep jain
11720 n creek pkwy n
ste. 100
bothell, WA 98011
4254202135
MDR Report Key21223538
Report Number3011423170-2025-00245
Device Sequence Number8639402
Product Code GEI
UDI-Device Identifier00850608002421
UDI-Public00850608002421
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K173759
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTTNS3.00E4-1200
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2024
Initial Report FDA Received Date01/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown